Skip to Content
Skip to main content

Professor Stephen Langdon
Interim Executive Dean - CEDPS


I joined Brunel University London in October 2019, having previously worked at the University of Reading for over fifteen years, the last five as Head of the Department of Mathematics and Statistics.

My research is in the area of Numerical Analysis, particularly the development, analysis and implementation of numerical methods for the solution of partial differential equations, and the application of such schemes to the solution of mathematical models arising from physical or biological processes such as acoustic or electromagnetic scattering, fluid flow, or tumour growth.


  • Postgraduate Certificate of Academic Practice, University of Reading, 2009. 
  • PhD in Numerical Analysis, University of Bath, 1999. 
  • BA Mathematics, Oxford University, 1994.


Interim Executive Dean, CEDPS

Newest selected publications

Gibbs, A. and Langdon, S. (2024) 'An efficient frequency-independent numerical method for computing the far-field pattern induced by polygonal obstacles'. SIAM Journal on Scientific Computing, 0 (accepted, in press). ISSN: 1064-8275 Open Access Link

Journal article

Needham, DJ. and Langdon, S. (Accepted) 'A mathematical model for wind-generated particle-fluid flow fields withan application to the helicopter cloud problem'. .

Journal article

Gibbs, A., Chandler-Wilde, S., Langdon, S. and Moiola, A. (2020) 'A high frequency boundary element method for scattering by a class of multiple obstacles'. IMA Journal of Numerical Analysis, 41 (2). pp. 1197 - 1239. ISSN: 0272-4979 Open Access Link

Journal article

Groth, SP., Hewett, DP. and Langdon, S. (2017) 'A hybrid numerical–asymptotic boundary element method for high frequency scattering by penetrable convex polygons'. Wave Motion, 78. pp. 32 - 53. ISSN: 0165-2125 Open Access Link

Journal article

Hargreaves, JA., Lam, YW. and Langdon, S. (2016) 'A transformation approach for efficient evaluation of oscillatory surface integrals arising in three-dimensional boundary element methods'. International Journal for Numerical Methods in Engineering, 108 (2). pp. 93 - 115. ISSN: 0029-5981 Open Access Link

Journal article
More publications(30)